Format

Send to

Choose Destination
An Sist Sanit Navar. 2020 Jan 30;0(0):73969. doi: 10.23938/ASSN.0748. [Epub ahead of print]

[Spice intoxication and hyperglycemia].

[Article in Spanish]

Author information

1
Servicio de Medicina Interna. Hospital Universitario Príncipe de Asturias. Alcalá de Henares. Madrid.. aelena83@hotmail.com.

Abstract

We present a case of intoxication by synthetic cannabinoids (SC). SC are substances of abuse with effects similar to Marijuana but with a different chemical structure, which avoids its detectability by regular drug tests, making diagnosis difficult. Among the possible side effects of their use is hyperglycemia. Their presence should be suspected in cases of hyperglycemia that cannot be explained by any other cause, especially in young patients presenting another clinical picture suggestive of SC consumption such as agitation, confusional symptoms or psychosis; the patient should be questioned about their use. It is important that the diabetic population knows the side effects of synthetic cannabinoids to avoid their consumption, as it is a sector of the population especially vulnerable to the consequences of their use.

PMID:
31999272
DOI:
10.23938/ASSN.0748
Free full text

Supplemental Content

Full text links

Icon for Departamento de Salud - Gobierno de Navarra
Loading ...
Support Center